CSN Login
Members Online: 7

Is anyone getting treated with Avastin?

3Mana
Posts: 829
Joined: Aug 2010

Just keep thinking about what happened to my husband & was wondering if anyone is being treated with Avastin & having problems??? I had so much hope and wanted him to get better, but it didn't happen. I miss him everyday. Please tell me if anyone has had problems or bad results from this. "Carole"

iamcnc's picture
iamcnc
Posts: 2
Joined: May 2011

I am being treated with avastin. I have had about 9 tx's. one every 3 wks. i didnt have any problens with i until about 2 months ago I staeted to have horrible bone and joint pain. not sure if its the avastin though. dr said it could be effects from the chemo (carboplatin and taxotere) that I was on in combination with avastin. I have to wait and see. other rhan that, no problems. I actually feel pretty good on it. only thing is, the tumors r slowly growing so I guess its not really doing its job so I'm gonna have to start chemo again.

NayPaul's picture
NayPaul
Posts: 231
Joined: Oct 2010

For any genetic mutations such as efgr or alk? Especially in the alk mutation there can be false negatives so consider retesting. there are drgs that work exceptionallyy well for these mutations.... thanks for sharing.

mjgrand
Posts: 1
Joined: Sep 2011

Carole...I'm so sorry to hear about your husband.

I was diagnosed with stage IV non small cell adenocarcinoma on October 8, 2008. I had a nodule on my left lung, upper lobe. The cancer had spread to my lymph nodes on both side of my chest, under both arms and above my right collarbone. I decided to participate in a clinical trail that was being offered at the University of Michigan Cancer Center. I was taking three drugs, Alimta, Gemzar and Avastin. After 12 rounds of chemo the nodule on my lung was reduced to a small scar and there was no evidence of disease in my lymph nodes. It's been almost three years and I continue to take an infusion of Avastin every three weeks and everything remains stabe. I have only experienced two side effects, stiff and sore joints but nothing that stops me from functioning normally. I walk three to four miles a day, swim, bike, rollerblade. I started my chemo the day after my 47 birthday...I'll be turning 50 in three weeks.

3Mana
Posts: 829
Joined: Aug 2010

mjgrand,
I'm happy that you are having good results from Avastin. I know when I read all the side effects, it sounded so good. Never thought my hubby would be one to have a "very rare" side effect from it. Hope you keep having good results & have a great 50th birthday.
My hubby had been planning on retiring in June of 2010 and we had so many plans but never got to do it. We did have 46 wonderful years of marriage so I have to be thankful for that.
Good Luck to you!! "Carole"

srinijg
Posts: 5
Joined: Sep 2011

hi mjgrand..my mom is diagnosed with stage IV NSC adenocarcinoma and she took her first chemo

shot on 5th sept 2011..she took Drug Alimta..doctors told she should be doing lot better after the first week of the therapy,but its almost 3 weeks and she feels very weak,devoid of sleep.She is up sometimes and very tired and down most of the times.Can u pls share with me how u felt after the first shot since ur taking the same Drug Alimta.Is it cos of the drug Alimta or is it normal in chemo therapy

srinijg
Posts: 5
Joined: Sep 2011

hi mjgrand..my mom is diagnosed with stage IV NSC adenocarcinoma and she took her first chemo

shot on 5th sept 2011..she took Drug Alimta..doctors told she should be doing lot better after the first week of the therapy,but its almost 3 weeks and she feels very weak,devoid of sleep.She is up sometimes and very tired and down most of the times.Can u pls share with me how u felt after the first shot since ur taking the same Drug Alimta.Is it cos of the drug Alimta or is it normal in chemo therapy

iamcnc's picture
iamcnc
Posts: 2
Joined: May 2011

I'm soo sorry about your husband and that he had problems. my thoughts and prayers go out to you and your family.

3Mana
Posts: 829
Joined: Aug 2010

Hi,
I hope you do good. I guess lots of the chemos can cause joint pain and other side effects. The one my husband Tom had was a very "rare" side effect. I got scared when I read all that can happen, but never dreamed I'd lose him in 2 months.
Good Luck!! I'll say a prayer for you. "Carole"

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network